Alert archive / Puerto Rico / Flash Flood Warnings in 2006

Flash Flood Warning 34, NWS JSJ

May 28, 2006

NWS JSJ issued this flash flood warning at May 28, 2006, 6:21 PM CDT. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 28, 2006, 6:21 PM CDT (23:21 UTC)
Expired
May 29, 2006, 11:30 AM CDT
In force
17 hr
Issued by
NWS JSJ
Area
Counties, with a storm outline in the text

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGCA52 TJSJ 282324
FFWSJU
PRC081-131-290030-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
721 PM AST SUN MAY 28 2006

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A

* A FLASH FLOOD WARNING FOR THE FOLLOWING MUNICIPALITIES
  IN PUERTO RICO
     SAN SEBASTIAN
     LARES

* UNTIL 830 PM AST

*FOR PEOPLE ALONG THE FOLLOWING RIVER RIO GUAJATACA...

* AT 720 PM AST...A RIVER LEVEL SENSOR INDICATED THAT THE WATER   
LEVELS WERE ABOVE FLOOD STAGE. THE RIVER IS EXPECTED TO REMAIN OVER 
THE FLOOD STAGE DURING HALF AN HOUR TO ONE HOUR. 

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. 
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. 
RESIDENTS LIVING ALONG RIVERS...STREAMS AND CREEKS SHOULD TAKE 
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. RAPID RISES IN 
RIVER LEVELS ARE LIKELY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING 
WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE.

LAT...LON 1825 6690 1825 6693 1836 6693 1836 6688
      1833 6685 1833 6682 1822 6682 1822 6688

$$

RIVERA
1 follow-up statement
000 
WGCA72 TJSJ 290048
FFSSJU
PRC081-131-290100-

URGENT - IMMEDIATE BROADCAST REQUESTED
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
844 PM AST SUN MAY 28 2006

THE FLASH FLOOD WARNING ISSUED EARLIER FOR THE MUNICIPALITIES IN 
PUERTO RICO
     SAN SEBASTIAN
     LARES

...EXPIRED AT 830 PM...

AT 829 PM AST...A RIVER LEVEL SENSOR INDICATED THAT THE WATER  
LEVELS HAVE DROPPED TO SAVE LEVELS BELOW THE THE FLOOD STAGE. 

NO ADDITIONAL RAINFALL IS FALLING OVER THE RIO GRAJATACA BASIN.

FOR THAT REASON THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE.

$$

RIVERA

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at May 28, 2:49 PM CDT, 3 hours 32 minutes earlier.

Area forecast discussion, May 28, 2:49 PM CDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
349 PM AST SUN MAY 28 2006

.DISCUSSION...SCATTERED TO NUMEROUS SHOWERS AND ISOLATED
THUNDERSTORMS THAT WERE AFFECTING THE EASTERN AND NORTHERN PORTION
QUICKLY DIMINISH BEFORE MID AFTERNOON. THEREFORE THE FLASH FLOOD
WATCH AND THE SMALL STREAM AND URBAN ADVISORY WERE CANCELED. AT
THIS MOMENT MOST OF THE SHOWERS AND THUNDERSTORMS ARE DEVELOPING
OVER THE SOUTHERN SLOPES OF PUERTO RICO.

AFTER SUNSET MOST OF THE SHOWERS AND THUNDERSTORMS THAT ARE
AFFECTING PUERTO RICO WILL DIMINISH OR MOVE AWAY AND DUE TO THE
ESE WIND FLOW MOST OF THE OVERNIGHT SHOWERS ACTIVITY WILL OCCUR
OVER THE EAST AND SOUTHEAST SECTIONS OF PUERTO RICO WITH A FEW
SHOWERS AFFECTING THE EASTERN ADJACENT ISLANDS.

A SLIGHT DECREASE OF LOW LEVEL MOISTURE IS EXPECTED TO OCCUR
OVERNIGHT. THIS WEATHER PATTERN WILL PREVAIL ACROSS THE AREA FOR THE
NEXT FEW DAYS. A LOW LEVEL TROUGH FROM HISPANIOLA NE INTO THE SW ATLC
WILL INTERACT WITH LOCAL EFFECTS AND PRODUCE PERIODS OF HEAVY
SHOWERS MAINLY OVER THE INTERIOR AND WESTERN SECTIONS OF PUERTO
RICO THROUGH MID WEEK.

&&

.SYNOPSIS...A 1025 MB HIGH WAS CENTERED ACROSS THE WEST CENTRAL
ATLANTIC THIS AFTERNOON AND WILL SHIFT SLOWLY EAST SOUTHEAST INTO
THE CENTRAL ATLANTIC THROUGH MID WEEK. A LOW LEVEL TROUGH HAS
DEVELOPED FROM HISPANIOLA NORTHEASTWARD ACROSS THE TURKS AND
CAICOS ISLANDS...AND INTO THE SOUTHWEST ATLANTIC...AND WILL REMAIN
GENERALLY STATIONARY THROUGH MONDAY MORNING THEN DRIFT NORTHWEST.
HIGH PRESSURE WILL BUILD WEAKLY INTO THE NORTHEAST CARIBBEAN BY
THURSDAY.

&&

.MARINE...MARINE CONDITIONS WILL BE DOMINATED BY MODERATE ESE TRADE WINDS
AND MODERATE SEAS ACROSS THE OPEN WATERS.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  78  89  78  89 /  30  20  30  30
STT  79  85  79  85 /  20  20  40  40

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE

VI...NONE.
&&

10
Hazardous weather outlook, May 28, 5:00 AM CDT, 13 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
600 AM AST SUN MAY 28 2006

PRZ001>013-AMZ710>750-291000-
600 AM AST SUN MAY 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO.

.TODAY AND TONIGHT...ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED
TO DEVELOP OVER THE CENTRAL INTERIOR AND WESTERN SECTIONS OF PUERTO
RICO THIS AFTERNOON. PERIODS OF MODERATE TO HEAVY RAINFALL ARE
POSSIBLE IN SOME LOCALIZED SPOTS AND CAUSE FLASH FLOODING CONDITIONS
IN POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...NO HAZARDOUS WEATHER CONDITIONS ARE
EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

VIZ001-002-AMZ710>730-291000-
600 AM AST SUN MAY 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS.

.TODAY AND TONIGHT...ISOLATED TO SCATTERED PASSING SHOWERS AND ONE
OR TWO ISOLATED THUNDERSTORMS ARE EXPECTED TODAY ACROSS THE ISLANDS.
HEAVIEST RAINFALL AMOUNTS SHOULD STAY OVER THE ISLANDS COASTAL
WATERS.

.DAYS TWO THROUGH SEVEN...NO HAZARDOUS WEATHER CONDITIONS ARE
EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB
SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE
LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.

FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR
WWW.SRH.NOAA.GOV/WML

Nearby

Flash Flood Warnings in Puerto Rico, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.